Plavix stopping

Common Questions and Answers about Plavix stopping

plavix

I recently got off plavix, (2 1/2) weeks ago and yesterday I experienced severe chest pain, so severe I screamed several times. The pain started on the right side of my chest when I had bent over and then I had to sit down because the pain continued. The pain then shifted over to the left side and all throughout my chest. I called my cardiologist and he told me to go to the hospital, which I did. They evaluated me over night and only did some blood tests.
Which is the greater risk, bleeding from a needle biopsy or a possible blood clot as a result of stopping the Plavix? Thank you for any advice you can give me.
My cardiologist said that it was more important to have the surgery than to continue Plavix, uninterrupted. I was supposed to stop Plavix for five days, but I only stopped for three. No problems at all. Now this surgeon that is going to remove my GB, wants me to stop plavix for 9 days. I plan to take it through the surgery, unless any of you have had significant problems during minor surgery, while on Plavix. My blood is very thick, due to high cholesterol and lack of statin toleration.
* Do not take Plavix and aspirin together. Do not take Plavix with Nexilum, Prevacid or Prilosec. * Plavix has serious side effects, one of which is mental confusion. Another serious side effect is ulcers. Counterintuitive as it may sound, another serious side effect is stroke.
The morning of discharge she received her heparin 5000 units SQ . She did not start her plavix or ASA dose before stopping her Heparin. MY MOM died 3 days after discharge of a massive PE. I'm wondering why she wasn't started on coumadin? Any thoughts? This discussion is related to <a href='http://www.medhelp.org/posts/show/254168'>Plavix vs Coumadin</a>.
However, concerns from the US have reached the UK where patients have been reported to form clots after stopping plavix. The thing to remember is there are two different forms of blockage in a stent. There is scar tissue (overgrowth of the artery lining), and there is thrombus (clot formed by platelets due to irregularities in the stent). Scar tissue usually forms over the first few weeks, but thrombus can still be an issue long term.
My primary put me on Plavix a little over a month ago and within a few days, the numbness was gone. After speaking with my neurologist last week, he said there was no reason why I need to be taking plavix so I decided to stop. By 4pm the following day, the numbness had returned. Does anyone have any idea why that would be? Also, should I continue taking the plavix? Thank you in advance for your help!!!
I think the cardiologist is going to stop the Plavix at my yearly visit. Would you recommend stopping it now? I've seen a report that just came out in Nov. about the risks of taking Plavix and aspirin together.
Niaspan - 500mg/day Toporol XL - 12.5 mg/day Lipitor - 40 mg/day Asprin - 325 mg/day I'd like to quit on the Plavix too, but read it's probably not a good idea. I have a stent in my LAD. Read that lowering cholesterol to 112 is not such a good idea, as that may be too low. Is there any danger in stopping these? It's been almost 20 mts and I feel okay.
There is a study just out that says to not stop taking Plavix because stopping it causes an increase in heart events within 90 days of stopping. That being said, I don't really understand the doc not wanting to do the surgery. I had bypass surgery and got 2 stents installed while on Plavix with no problems at all. I think the risk is controlling the bleeding, but it must not really be that big a problem. Gall bladder removal is not the big deal it used to be.
I had quadruple bypass a year ago and was put on plavix. I seem to be having several side affects from this drug which include; chronic trouble sleeping, visible water retemtion, trouble breathing at times, unusual sweating, anxiousness, slurred speech at times, and loss of appetite. Has anyone else had this kind of trouble? I am consideering stopping taking this drug but am waiting to see my doctor before I do.
With all of our DES I honestly would be very weary of stopping it. We now recommend patient's be on Plavix for at least one year after there most recent DES and with all of your stents being DES I would definitely consider lifelong Plavix for you. However, this can be difficult when patients also have atrial fibrillation or atrial flutter like yourself. So please talk to the Cardiologist who placed your stents before taking this other physician's advice and stopping your plavix.
My Orthopedic surgeon was very specific in me stopping both the aspirin and Plavix totally to prevent any kind of excessive bleeding...I trust him and his work as he has a great reputation, but I am troubled that this will be an ongoing problem with blockages throughout my lifetime...Being my other hip will need to be replaced in the future, I can see this same scenario being continued...What do you think..? Thanks...
Thanks for your input. I feel better about stopping the Plavix after reading your note and after following up with my doctor. His nurse informed me that the surgeon who performed the angioplasty recommended that I could go off the Plavix after one month, presumably because I was taking Coumadin every day too. I also started a cardio rehab program at the hospital 3 days a week. I'm motivated to lose weight and eat healthy. This was a wake up call. Cheers and thanks again.
do I stop it abruptly or over period of time? Do I add any supplements that thin the blood on the top of the 81 mg of Aspirin or just increase the dose of Aspirin?
My stents are located in a place/called sandwich stents- DES is inserted into two bare metal stents/ and stopping Plavix may result in forming a cloth very rapidly. Unless the science comes up with something new or a substitute for Plavix, I don't want to take any chances. I had 100% oclussion of the mid left ventricle artery and almost died...
my concern is i'm due to come off plavix in 1 month's time and heard a lot of bad thing's about coming off it.
Which is the greater risk, bleeding from a needle biopsy or a possible blood clot as a result of stopping the Plavix? Thank you for any advice you can give me.
I talked to my cardiologist and he said he had talked to the surgeon and for me to come off the Plavix for 10 days. Three weeks after stopping Plavix for the surgery I was back in the cath lab and had a stint inserted. I do not come off Plavix for any reason now. I have 6 stints in my heart and one in my neck. Last week they would not remove my cataract because it was only 3 months since I had 2 stints inserted in my heart. Could not do it until six months had passed. I had open heart in 2004.
I had 2 with thrombosis after stopping Plavix. I now need to have major back surgery, 2 fusions. My neurosurgeon says I need to go off Plavix for 6 weeks prior to surgery. I am very concerned about going off Plavix since past thrombosis and nearly dying. Can someone tell me the risk percentages for thrombosis if you had it prior. My wife would like for me to hold off of surgery until absolutely necessary or they come up with more info on Plavix. Thank you for your help.
Ask your Doctor whether they can check your wife's response to Plavix. The doctor treating me, however, told me that the test was not available in all hospitals. I wish you wife well.
1 bare metal in LAD and 2 DES in RCA since Feb 2007 after having an M.I. Vascular surgeon wants me to stop my Plavix/Aspirin in a week to have balloon angioplasty performed on lower extremities due to blockage in leg. I am scared to death of stopping the meds because I have read in this forum that abruptly stopping can lead to another MI within days. Is there any truth to this.
6) Emotional consequences of stopping Plavix are like waiting for the other shoe to drop. Shouldn't doctors be aware of this and what sort of support should be offered? 7) What should you do if you need surgery? 8) Can aerobic or weight bearing exercise reduce risk of clotting problems--so should more be done after stopping Plavix? For all of us on drug eluting stents and Plavix--thank you!
Which is the greater risk, bleeding from a needle biopsy or a possible blood clot as a result of stopping the Plavix?
This may not be the answer you want to hear, but we have seen many acute thrombosis with in days after stopping plavix -- I would not advise stopping early. I hope this helps. Good luck.
I came off plavix and aspirin for 3 days. 2 days pre and one day post with no problems. Are you really on 320mg aspirin a day? that sure is a lot. Does this give you gastric problems?
I'm wondering if anyone here has updated opinions on stopping peg and riba at 12 weeks (vs 24 weeks recommended) if undetectable at 4 weeks and 12 weeks? Geno 2 only.
MedHelp Health Answers